Alert archive / New York / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm watch at Feb 13, 2021, 3:50 PM EST for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Feb 15, 2021, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 3:50 PM EST (20:50 UTC)
- In effect from
- Feb 15, 2021, 10:00 AM EST
- Expired
- Feb 15, 2021, 2:55 AM EST
- In force
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS41 KBGM 132050 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 350 PM EST Sat Feb 13 2021 NYZ009-015>018-022>025-036-037-044>046-055-142100- /O.NEW.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, and Waverly 350 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 12 inches possible. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Southern Oneida, Cortland, Chenango, Otsego and Tioga counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday evening and Tuesday morning commutes. * ADDITIONAL DETAILS... The snow will come in multiple rounds with a period of light snow Monday with steadier and possibly heavier snow late Monday evening into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ056-057-062-PAZ038>040-142100- /O.NEW.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Including the cities of Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk 350 PM EST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow and sleet accumulations of 5 to 10 inches and ice accumulations up to or around one tenth of an inch possible. The highest snow amounts will be along the New York and Pennsylvania border with the higher amounts of ice heading southward toward the Poconos. * WHERE...In Pennsylvania, Bradford, Susquehanna and Northern Wayne counties. In New York, Broome, Delaware and Sullivan counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS... Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
503 WWUS41 KBGM 140830 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 330 AM EST Sun Feb 14 2021 NYZ009-015>018-022>025-036-037-044>046-055-150830- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, and Waverly 330 AM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 6 to 9 inches and ice accumulations of a light glaze possible. * WHERE...Steuben, Seneca, Otsego, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Tioga, Madison, Southern Oneida, Yates, Chemung, Schuyler and Southern Cayuga counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...The snow will come in multiple rounds with a period of light snow Monday with steadier and possibly heavier snow late Monday evening into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ056-057-062-PAZ038>040-150830- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Including the cities of Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk 330 AM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 6 inches and ice accumulations of around one tenth of an inch possible. * WHERE...In Pennsylvania, Bradford, Susquehanna and Northern Wayne counties. In New York, Sullivan, Broome and Delaware counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
759 WWUS41 KBGM 142115 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 415 PM EST Sun Feb 14 2021 NYZ009-015>018-022-023-025-036-037-044-152115- /O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ /O.NEW.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 415 PM EST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 4 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 12 inches. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Tompkins, Madison, Southern Oneida and Cortland counties. * WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest snow will be from late Monday night into Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ043-044-047-048-072-152115- /O.EXA.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 415 PM EST Sun Feb 14 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to one quarter of an inch possible. * WHERE...Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ062-152115- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Sullivan- Including the city of Monticello 415 PM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 1 to 3 inches and ice accumulations of around one quarter of an inch possible. * WHERE...In Pennsylvania, Bradford, Susquehanna and Northern Wayne counties. In New York, Sullivan, Broome and Delaware counties. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ024-045-046-055>057-PAZ038>040-152115- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford- Susquehanna-Northern Wayne- Including the cities of Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk 415 PM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 4 to 8 inches and ice accumulations of up to and around one tenth of an inch possible. * WHERE...In Pennsylvania, Bradford, Susquehanna and Northern Wayne counties. In New York, Sullivan, Broome and Delaware counties. The highest snow amounts possible across southern and central New York with the highest amounts of ice in northeastern Pennsylvania. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
817 WWUS41 KBGM 150237 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 937 PM EST Sun Feb 14 2021 NYZ009-015>018-022-023-025-036-037-044-160245- /O.CON.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 937 PM EST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 12 inches. * WHERE...Northern Oneida, Cortland, Tompkins, Schuyler, Steuben, Onondaga, Madison, Southern Oneida, Yates, Seneca and Southern Cayuga counties. * WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest snow will be from late Monday night into Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NYZ062-PAZ043-044-047-048-072-160245- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Sullivan-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Monticello, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 937 PM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to one quarter of an inch possible. * WHERE...In Pennsylvania, Southern Wayne, Pike, Lackawanna, Luzerne and Wyoming counties. In New York, Sullivan county. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ024-045-046-055>057-PAZ038>040-160245- /O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford- Susquehanna-Northern Wayne- Including the cities of Elmira, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk 937 PM EST Sun Feb 14 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of 3 to 8 inches and ice accumulations of around two tenths of an inch possible. * WHERE...In Pennsylvania, Bradford, Susquehanna and Northern Wayne counties. In New York, Otsego, Chenango, Chemung, Tioga, Broome and Delaware counties. The highest snow amounts possible across southern and central New York with the highest amounts of ice in northeastern Pennsylvania. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet Monday afternoon with steadier and possibly heavier precipitation late Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
650 WWUS41 KBGM 150755 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 255 AM EST Mon Feb 15 2021 NYZ024-PAZ038-160800- /O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ /O.EXA.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/ Chemung-Bradford- Including the cities of Elmira, Sayre, and Towanda 255 AM EST Mon Feb 15 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 6 to 9 inches and ice accumulations of a few hundredths of an inch. * WHERE...In Pennsylvania, Bradford county. In New York, Chemung county. * WHEN...From 10 AM this morning to 4 PM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow beginning Monday morning with heavier precipitation Monday night into early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorist to heed all travel restrictions and delay unnecessary travel. Visit www.511pa.com for the latest travel, roadways, and traffic conditions. && $$ NYZ009-015>018-022-023-025-036-037-044-160800- /O.CON.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, and Cortland 255 AM EST Mon Feb 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 12 inches and a few hundredths of an inch of ice south of I-90. * WHERE...Northern Oneida, Cortland, Tompkins, Schuyler, Steuben, Onondaga, Madison, Southern Oneida, Yates, Seneca and Southern Cayuga counties. * WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest snow will be from late Monday night into Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Tuesday morning commute. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow beginning Monday morning with heavier precipitation Monday night into early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NYZ045-046-055>057-062-PAZ039-040-160800- /O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ /O.NEW.KBGM.WW.Y.0011.210215T1500Z-210216T2100Z/ Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Susquehanna- Northern Wayne- Including the cities of Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Hallstead, Montrose, Damascus, and Equinunk 255 AM EST Mon Feb 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 4 to 7 inches and ice accumulations of around a tenth of an inch. * WHERE...In Pennsylvania, Susquehanna and Northern Wayne counties. In New York, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 10 AM this morning to 4 PM EST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. The hazardous conditions will impact commuting times. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow beginning Monday morning with heavier snow, sleet, and freezing rain Monday night into early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorist to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadways, and traffic conditions. && $$ PAZ043-044-047-048-072-160800- /O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/ /O.NEW.KBGM.WW.Y.0011.210215T1500Z-210216T2100Z/ Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 255 AM EST Mon Feb 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to one quarter of an inch. * WHERE...Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. * WHEN...From 10 AM this morning to 4 PM EST Tuesday. * IMPACTS...Power outages and tree damage are possible due to the ice. The hazardous conditions will impact commuting times. * ADDITIONAL DETAILS...Two rounds of precipitation possible. The first being a period of light snow and sleet beginning Monday morning with heavier sleet and freezing rain Monday night into early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorist to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadways, and traffic conditions. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 3:01 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 13, 3:01 PM EST, 49 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 301 PM EST Sat Feb 13 2021 .SYNOPSIS... A warm front lifting north this evening brings some light snow over Central NY and mixed precipitation to NE PA through the overnight hours. Precipitation ends tomorrow morning with a brief break in the weather. A more potent system may bring widespread accumulating snowfall and mixed precipitation to the area Monday through Tuesday morning. && .NEAR TERM /THROUGH SUNDAY NIGHT/... 3 PM Update... Weak warm air advection precipitation will move into the region later this afternoon/early this evening. Very little moisture is associated with only a few hundredths of an inch of QPF expected through Sunday morning. However, forecast soundings continue to show the possibility of freezing drizzle mixing with light snow or snow grains (Snizzle) overnight tonight. How far north freezing drizzle will be able to spread is still uncertain, but most likely area to see a light glaze icing will across NE PA. Confidence in this forecast is too low for a winter weather advisory and decided to take a wait and see approach before issuing a headline due to the uncertainty. Will mention the possibility of FZDZ and a light glaze of ice overnight in the HWO for now, and if confidence increases later, a short fuse advisory can always be hoisted tonight if needed. CNY and further north to near the NY Thruway looks more like cloud ice will be present, with thermal profiles saturated to about -10C, so light snow is most likely there with snowfall accumulations of an inch or less possible. The atmosphere dries out quick Sunday morning with precipitation coming to an end. However, flow turns to the NW later in the afternoon and the CAA over Lake Ontario will keep clouds around and possible bring a few lake effect snow showers into CNY as well. Finally, flow will turn back to the SW Sunday night, bringing an end to any lake effect activity. Another wave starts to push in from the SW early Monday morning. There are currently some timing differences between the models on when precip arrives into our western zone, with most of the guidance keeping it out of the area until afternoon 12Z Monday. For now, due to some uncertainty, have introduced just low chance PoP across our western zones early Monday. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A very active pattern will affect the Northeast U.S. during the short term period. A diffuse wave moving through the Mid-Atlantic will spread light snow across NY and PA Sunday night into Monday before the upper atmospheric flow ushers the storm out to sea. A much stronger storm will follow on its heels. This storm will intensify over GA Monday night and spin into the Mid-Atlantic Tuesday morning. This storm will spread significant snow into the NY and PA, with the potential for mixed precipitation over our southeastern counties. Early indications suggest several inches of snow could fall between Tuesday and Tuesday night. We will continue to monitor this developing situation. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As the coastal storm exits the region early Wednesday, snow will taper off and focus downwind of the lakes as northwesterly winds drag cold air into Upstate NY. A storm will develop over the SERN U.S. Thursday and intensify as it moves up the eastern seaboard. This storm will spread snow into NY and PA beginning Thursday before warmer air above the surface works into the region and causes snow to mix with sleet, or possibly freezing rain Thursday night into Friday. A prolonged period of mixed precipitation is possible, if current model projections hold true. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Most sites will see VFR conditions through this afternoon, but there will be a stratus deck that will likely travel through ELM from 18Z to 20Z and will briefly bring ceilings to MVFR. Weak system will push through the region tonight through Sunday morning and bring some light snow and possibly some mixed precipitation as well. Confidence is low at this time on precipitation type from the Southern Tier Southward and it is possible that there could be some areas of freezing drizzle overnight with this systems. Overall, conditions will likely be mostly MVFR, but periods of IFR will certainly be possible, especially in areas of snow. Confidence of any FZDZ is highest at AVP with FZDZ possibly mixing in with snow grains at times. Very little ice accumulation is expected. Precipitation begins to move out early Sunday morning. Some light precip may continue into the middle of Sunday morning, but intensity will be so light that visibility restrictions will be unlikely, however, there still may be some areas of FZDZ. Outlook... Sunday afternoon through Monday... Lake effect snow with possible restrictions in CNY. VFR for KAVP. Monday night through Wednesday...IFR restrictions likely with wintry precipitation/snow. Intensity of the snow will depend on the exact track of a coastal low pressure system. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...DJP LONG TERM...DJP AVIATION...MPK
Hazardous weather outlook, Feb 13, 3:44 AM EST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 344 AM EST Sat Feb 13 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-140845- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne- 344 AM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A powerful winter storm could bring several inches of snow to NY and PA Tuesday and Tuesday night. In addition, another winter storm is forecast to move through our region Thursday and Friday with snow and possibly mixed precipitation. Please monitor our forecasts for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ062-PAZ043-044-047-048-072-140845- Sullivan-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 344 AM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Patchy freezing drizzle will affect the region late today and overnight, causing untreated surfaces to become slick. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A powerful winter storm could bring several inches of snow to NY and PA Tuesday and Tuesday night. In addition, another winter storm is forecast to move through our region Thursday and Friday with snow and possibly mixed precipitation. Please monitor our forecasts for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Storm Watches in New York, 2021Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.